Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
acnesux77

Vitamin e supplements giving me acne

Hi my names Matt I’ve suffered with acne since 16 and I’m now 29. I’m not going to bore you with my life story, but recently started taking vitamin e and vit c supplements for about a week every other day. The vitamin e is 100iu 559% rda and the vit c contains rose hips and 250mg a tablet 313%. I do split the vitamin c in half tho.

 

i think it’s the vitamin e causing the sudden acne as as it’s such a high amount. I’ve heard if you’re body has to much collagen it tries to get rid of it through your face? And it comes out as acne? The same thing happened when I took marine collagen. The vit e does contain sunflower oil and soya bean oil. I’m obviously going to stop taking it to see what happens. Just wondered if anyone else experienced this?

 

Share this post


Link to post
Share on other sites

Vitamin E is very unlikely to be giving you trouble. Unless it's mixed in some carrier oil. All in all, vitamin E is an antioxidant.

 

Like I say, drop the supplements. There is nothing on a shelf you can buy that will "cure" you of acne. Those who have tried know what I'm saying.

 

Bottom line, do what's natural. Your body will only absorb so much of a specific nutrient, anyhow. Megadosing on any one thing is ridiculous and I understand we get so carried away, but follow me here.

Share this post


Link to post
Share on other sites

Hi thanks for reply. Yeah I’m not trying to megadose like I said I don’t take it everyday. It’s so hard to find supplements which contain only 100% RDA or less. I think it’s the rosehips in the vit c which is causing the breakouts as rosehips contain omega 6. The same thing happens when I take omega 3 supplements I get breakouts. 

Share this post


Link to post
Share on other sites

I tend to experience the same with the Omega fats. I typically eat a lot of eggs though, and have not seen that they make acne worse for me. I've been eating at least 3 scrambled eggs a day for years.

 

From what I have dug up in research and various blogs on the topic, polyunsaturated fats, of the 3 or 6 variety, are 1. easily oxidized in the body and supposedly can contribute to oxidative stress and 2. likely foster absorption of endotoxin (LPS) from the gut. If those points are true, it makes sense they could theoretically make inflammation worse. I've also seen data that suggests they can reduce gut diversity and slow wound healing, though I'm not sure how true that is. It was mentioned in a scientific study though, for what that's worth. These days, I just do what's natural. If I take any supplements at all, a simple generic multivitamin is good enough.

Edited by FvckAcne

Share this post


Link to post
Share on other sites

Hi,

Thanks again for the info! Yes I’ve stopped taking the vit c with the rosehips and my acne has calmed down. No big nodules. I’ve also started vit a 5000iu a day which has been helping calm inflammation and help speed up healing. 

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×